MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L
Catalog Number 02.12.T3I4L
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 21 august 2019: lot 153116: 64 items manufactured and released on 12-jun-2015.Expiration date: 2020-04-30.No anomalies found related to the problem.To date, 63 items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director few weeks after primary cemented tka, the tibial component is found loose.Although no information is available, it is very likely that a problem has occurred during cementation of the component.No definite conclusion can be reached on this case at this time.Preliminary investigation performed by r&d knee manager.Revision surgery after 1 month from primary implantation for loosening of the tibia component.From the picture of the explanted implant, no residual cement can be identified on the distal surface of the tibia tray.Surface finishing of the tibia baseplate seems to be in compliance with the specifications required.Any other non-conformities can't be revealed on the implant that could have contributed to the event.Absence or lack of cement on explanted components is usual to be seen even if the cause of revision is not loosening or mobilization.Therefore this is not an evidence of lack of adhesion between the cement and the implant due to faulty devices.Poor cement inter-digitation on the implant surface are of various origin; they could be related to the cement and cementation procedure or mobilization of the implant during curing.From preliminary investigation there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
The surgeon has notified that the tibial component of the patient is loose.Revision performed almost 1 month after primary.The surgery was completed successfully.We were informed about the event on august 20, the revision surgery has been performed on (b)(6).

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 L
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9086484
Report Number3005180920-2019-00769
Device Sequence Number2614819
Product Code JWH
UDI-Device Identifier07630030827136
UDI-Public07630030827136
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number02.12.T3I4L
Device Lot Number153116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight90